RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teor. Veroyatnost. i Primenen., 2018, Volume 63, Issue 2, Pages 284–305 (Mi tvp5184)  

The $I$-function distribution and its extensions

P. Vellaisamy, K. K. Kataria

Department of Mathematics, Indian Institute of Technology Bombay, Powai, Mumbai, India

Abstract: In this paper we introduce a new probability distribution on $(0,\infty)$ associated with the $I$-function, and hence called the $I$-function distribution. This distribution generalizes several known distributions with positive support (see the table at the end of the paper). It is also shown that the product, quotient, and rational power of independent random variates with $I$-distribution are random variates with $I$-distribution. Another new distribution—the $I$-function Gaussian distribution ($IFIG$ distribution)—is introduced and defined in terms of the $I$-function. For this distribution, the representations of its Mellin and Laplace transforms are obtained. The utilities of the $I$-function distribution are discussed with an application to the likelihood ratio statistic.

Keywords: $I$-function, $H$-function, Mellin transform, Laplace transform, likelihood ratio statistics.

Funding Agency Grant Number
University Grants Commission F.2-2/98(SA-I)
The research of the second author was supported by UGC fellowship F.2-2/98(SA-I), Government of India, and by the Industrial Research and Consultancy Centre (IRCC), IIT Bombay.


DOI: https://doi.org/10.4213/tvp5184

Full text: PDF file (579 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Theory of Probability and its Applications, 2018, 63:2, 227–245

Bibliographic databases:

Received: 18.11.2015
Revised: 31.01.2018
Language:

Citation: P. Vellaisamy, K. K. Kataria, “The $I$-function distribution and its extensions”, Teor. Veroyatnost. i Primenen., 63:2 (2018), 284–305; Theory Probab. Appl., 63:2 (2018), 227–245

Citation in format AMSBIB
\Bibitem{VelKat18}
\by P.~Vellaisamy, K.~K.~Kataria
\paper The $I$-function distribution and its extensions
\jour Teor. Veroyatnost. i Primenen.
\yr 2018
\vol 63
\issue 2
\pages 284--305
\mathnet{http://mi.mathnet.ru/tvp5184}
\crossref{https://doi.org/10.4213/tvp5184}
\elib{http://elibrary.ru/item.asp?id=32823082}
\transl
\jour Theory Probab. Appl.
\yr 2018
\vol 63
\issue 2
\pages 227--245
\crossref{https://doi.org/10.1137/S0040585X97T989024}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000448195800004}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85056950093}


Linking options:
  • http://mi.mathnet.ru/eng/tvp5184
  • https://doi.org/10.4213/tvp5184
  • http://mi.mathnet.ru/eng/tvp/v63/i2/p284

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Теория вероятностей и ее применения Theory of Probability and its Applications
    Number of views:
    This page:137
    References:15
    First page:10

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020